Louisiana, 2005Lightning Strike in Louisiana, May 30, 2005
May 30, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 30, 6:05 AM CST, 25 minutes earlier.
Area forecast discussion, May 30, 6:05 AM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
705 AM CDT MON MAY 30 2005
.DISCUSSION UPDATED...
WILL UPDATE ZONES TO DELETE SEVERE THUNDERSTORM WATCH WHICH EXPIRED
AT 700 AM THIS MORNING.
.PREVIOUS DISCUSSION...
AVN/GFS AND ETA MODELS SIMILAR FOR FIRST 18 HOURS. THEREAFTER ETA
SHOWS 500MB SHORT WAVE DEEPENING AND SLOWING DOWN OVER SOUTHWEST LA
WHILE GFS TRACKS THE TROUGH EASTWARD. THE ETA HANGS THE SYSTEM UP
OVER LA WITH A NEGATIVE TILT AXIS TUEDSAY NIGHT AND TRACKS THE
TROUGH NORTHEAST INTO NORTHERN MS WEDNESDAY. WITH NEXT LOW MOVING
INTO NORTHERN ROCKIES MONDAY NIGHT/TUESDAY AM EXPECT THIS TO HELP
KICK THE TROUGH OVER LA/MS EASTWARD SIMILAR TO GFS SOLUTION...BUT
WILL ADD POPS IN FOR WEDNESDAY TO COVER THE EVENTUALITY OF A SLOWER
MOVEMENT. REMAINDER OF FORECAST LEFT AS IS.
AREAS IN SOUTHEAST LA AND SOUTHERN MS HAVE RECEIVED OVER 3 INCHES OF
RAINFALL IN THE LAST 18 HOURS WITH A FEW SPOTS RECORDING OVER 5
INCHES. SATELLITE AND RADAR SHOW ANOTHER IMPULSE BEING EJECTED
EASTWARD. WITH PRECIPITABLE WATER LEVELS NEAR 2 INCHES OVER THE CWA
AND POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT...WILL ISSUE A
FLASH FLOOD WATCH FOR THE CWA. UPPER LEVEL DYNAMICS STILL LOOK GOOD
FOR ISOLATED SEVERE CONVECTION TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 69 83 66 / 90 80 60 20
BTR 84 71 86 68 / 100 70 60 20
MSY 85 74 85 73 / 90 80 70 20
GPT 82 70 82 70 / 90 80 70 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOW WATCH...ALL SE LA PARISHES TODAY AND TONIGHT.
MS...FLASH FLOOD WATCH...SOUTHWEST AND EXTREME SOUTH MS COUNTIES.
SE LA AND MS COASTAL WATERS...NONE.
&&
In the hours before
Special weather statement, May 30, 12:41 AM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON MAY 30 2005
LAZ034>036-046>048-MSZ068-300815-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
141 AM CDT MON MAY 30 2005
...THUNDERSTORMS WILL AFFECT AREAS OF EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI DURING THE EARLY MORNING HOURS...
THUNDERSTORMS WILL AFFECT AREAS EXTENDING FROM BATON ROUGE
AND PLAQUEMINE WEST TO THE ATCHAFALAYA RIVER AND NORTH TO THE
HOMOCHITTO NATIONAL FOREST IN WILKINSON COUNTY MISSISSIPPI
THROUGH 330 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THE
THUNDERSTORMS.
11
Local storm report, May 30, 1:28 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG LETTSWORTH 30.93N 91.70W
05/30/2005 POINTE COUPEE LA EMERGENCY MNGR
A FEW TREES WERE REPORTED DOWN ON LOUSIANA HIGHWAY 1.
&&
REPORTED BY SHERRIFS OFFICE.
PGRIGSBYLocal storm report, May 30, 2:38 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND DMG 1 S JACKSON 30.82N 91.21W
05/30/2005 EAST FELICIANA LA EMERGENCY MNGR
LAW ENFORCEMENT REPORTS A FEW TREES DOWN ON LOUISIANA
HIGHWAY 68 NEAR THE STATE PRISON.
&&
PGRIGSBYSpecial weather statement, May 30, 4:40 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM MON MAY 30 2005
LAZ034>037-046>050-0956-057-301200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST HELENA-WEST BATON
ROUGE-EAST BATON ROUGE-LIVINGSTON-IBERVILLE-ASCENSION-ASSUMPTION-
ST JAMES-
540 AM CDT MON MAY 30 2005
...THE SEVERE THUNDERSTORM WATCH NUMBER 355 IS CANCELLED FOR THE
FOLLOWING PARISHES IN SOUTH CENTRAL AND SOUTHEAST LOUISIANA...
POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST HELENA...
WEST BATON ROUGE...EAST BATON ROUGE...LIVINGSTON...IBERVILLE...
ASCENSION...ASSUMPTION...ST JAMES.
THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA.
Lightning, Orleans
- When
- May 30, 6:30 AM CST
- Where
- Orleans County, New Orleans
- Reported by
- NEWSPAPER
- Coordinates
- 30.069, -89.928 (the zone’s center; the record gives no point)
Lightning struck a tree in Lake Vista sending fragments of wood into the air and into several area homes causing minor damage to some residences.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 30, 2005$100,000 · 0.75 in hail · 1 event
- Tornado in South Carolina, May 30, 2005F1 · 1 event
- Hail in New Mexico, May 30, 20052.75 in hail · 12 events
- Tornado and Hail in New Mexico, May 30, 2005F0 · 10 events
- Hail and Lightning Strike in Colorado, May 30, 20051.25 in hail · 8 events
- Tornadoes and Hail in Colorado, May 30, 2005F0 · 6 events
- Tornado and Hail in New Mexico, May 30, 2005F0 · 6 events
- Hail and Damaging Winds in New Mexico, May 30, 2005$4,000 · 1.75 in hail · 3 events
- Tornado and Flash Flood in Utah, May 30, 2005F0 · 2 events
- Hail in Vermont, May 30, 2005$2,000 · 2 events
- Tornado and Hail in Kansas, May 30, 2005F0 · 2 events
- Damaging Wind in Louisiana, May 30, 2005$5,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451532.